What medications cause elevated platelets?

Eva Fritsch asked a question: What medications cause elevated platelets?
Asked By: Eva Fritsch
Date created: Sat, Mar 6, 2021 7:39 PM

Content

Top best answers to the question «What medications cause elevated platelets»

  • Medicines such as Epinephrine (Adrenalin Chloride, EpiPen), Vincristine, Tretinoin, can cause reactive thrombocytosis. ➺ Disorders/Absence of the Spleen: The spleen is responsible for the removal of platelets from the blood. When the spleen is not functioning properly, it can cause an elevated platelet count.

FAQ

Those who are looking for an answer to the question «What medications cause elevated platelets?» often ask the following questions:

❓ What medications cause elevated wbc?

  • People who have had a splenectomy have a persistent mild elevation of WBCs. Drugs that may increase WBC counts include epinephrine, allopurinol, aspirin, chloroform, heparin, quinine, corticosteroids, and triamterene.

❓ What medications affect blood platelets?

  • Furosemide.
  • Gold, used to treat arthritis.
  • Nonsteroidal anti-inflammatory drugs (NSAIDs)
  • Penicillin.
  • Quinidine.
  • Quinine.
  • Ranitidine.
  • Sulfonamides.

❓ What medications can lower blood platelets?

  • Hydroxyurea (Droxia, Hydrea.) ...
  • Anagrelide (Agrylin)…
  • Interferon alfa-2b (Intron A) or peginterferon alfa-2a (Pegasys).

Your Answer

We've handpicked 22 related questions for you, similar to «What medications cause elevated platelets?» so you can surely find the answer!

Can thyroid medicine cause low platelets?

Autoimmune diseases that have been shown to cause low platelets include: Hashimoto’s Thyroiditis. Hashimoto’s thyroiditis is the most common autoimmune condition and the leading cause of hypothyroidism or an underactive thyroid. ITP may be difficult to treat when associated with thyroid autoimmune disorders, such as Hashimoto’s.

Read more

Which antibiotics can cause low platelets?

Certain antibiotics, including cephalosporin, penicillin and sulfa-containing drugs, may lower platelet counts in some people. Learn more about how antibiotics affect blood platelet levels.

Read more

What medications can cause acne?

We can place potentially acne-causing medications into three categories, based on the amount of research that links them to acne: Medications that can definitely cause acne: A large amount of evidence links these medications to acne. Medications that may cause acne: A considerable but insufficient ...

Read more

What medications can cause coughing?

  • Medications that may induce cough are the angiotensin-converting enzyme inhibitors, such as lisinopril, enalapril and ramipril, and angiotensin II receptor blockers, such as candesartan , olmesartan and losartan . The patient should be switched to another class of high blood pressure medications. Some high blood pressure medications can cause a cough.

Read more

What medications can cause insomnia?

Beta blockers like carvedilol (Coreg) are another group of medications that treat high blood pressure and also arrhythmias. Not only can beta blockers cause insomnia, but they may also cause nightmares. This is because beta blockers reduce your body’s secretion of the melatonin hormone at night. Melatonin helps regulate sleep.

Read more

What medications can cause pyelonephritis?

Acute Pyelonephritis Medication: Sulfonamides, Fluoroquinolones, Cephalosporins, Second Generation, Cephalosporins, Third Generation, Cephalosporins, Other, Penicillins, Amino, Penicillins, Extended-Spectrum, Carbapenems, Aminoglycosides, Glycopeptides, Monobactams, Urinary Analgesics.

Read more

What medications can cause thrombocytopenia?

  • Heparin, a blood thinner, is the most common cause of drug-induced immune thrombocytopenia. If a medicine prevents your bone marrow from making enough platelets, the condition is called drug-induced nonimmune thrombocytopenia. Chemotherapy drugs and a seizure medicine called valproic acid may lead to this problem.

Read more

What medications cause abdominal pain?

  • Bisphosphonates , medicines that strengthen bones and treat osteoporosis, can also cause abdominal pain. A number of pain medications, including aspirin and other nonsteroid anti-inflammatory medications ( NSAIDs ) such as Aleve and Celebrex , may cause ulcers, bleeding or holes in the stomach, which leads to abdominal pain.

Read more

What medications cause allergic reaction?

  • The most common medication associated with allergies is penicillin. Other antibiotics similar to penicillin can also trigger allergic reactions. Other medications commonly found to cause reactions include sulfa medications, barbiturates, anticonvulsants, insulin and iodine (found in many X-ray contrast dyes).

Read more

What medications cause bad taste?

  • Some of the types of medications that may be causing a bad taste in your mouth include: Antibiotics like clarithromycin. Heart and blood pressure medications like propafenone. Anticancer medication like carboplatin . Hyperactive thyroid medications like propylthioracil. Arthritis medications gold sodium thiomalate.

Read more

What medications cause bladder infections?

  • According to the Mayo Clinic, medication-induced cystitis is primarily caused by drugs used in chemotherapy, such as ifosfamide and cyclophosphamide. In addition to chemotherapy medications, bladder infections may also result from irritants such as bath soaps, feminine hygiene sprays and spermicidal jellies.

Read more

What medications cause cataract progression?

They found that for varying levels of sunlight exposure, people who used a number of drugs including the painkiller naproxen, the diabetes drug glyburide, the antibiotic ciprofloxacin, the antidepressant amitriptyline, and the blood pressure medication hydrochlorothiazide had about a 26 percent chance of developing a ...

Read more

What medications cause dog diarrhea?

  • “Diarrhea can also be a common side effect of some pet medications, including antibiotics, non-steroidal anti-inflammatory drugs and heart medications,” says Dr. Benson. “Further complicating matters, some pets also experience diarrhea as a result of excitement or stress.”.

Read more

What medications cause dry eyes?

  • Antidepressants Antidepressants and anti-anxiety medications also can produce dry eye symptoms. Brand name examples include Zoloft, Paxil, Elavil, Endep and Sinequan.

Read more

What medications cause high cholesterol?

  • The list of possible medications or substances mentioned in sources as possibe causes of High Cholesterol includes: Agenerase. Amprenavir. Avandia. Calcijex. Calcitriol. CellCept. Clopidogrel.

Read more

What medications cause ingrown toenails?

  • Injury near the nail such as a ripped nail or nail peeled off at the edge can cause an ingrown toenail. Fungal infections of the nail can cause a thickened or widened toenail to develop. Prescribed medications, particularly oral retinoids such as isotretinoin and acitretin.

Read more

What medications cause irregular periods?

Medications — Certain medications, including anti-epileptics and antipsychotics, can cause irregular periods. Polycystic ovary syndrome — PCOS is caused by imbalanced sex hormones, which can disrupt regular menstruation.

Read more

What medications cause low hemoglobin?

Medication for low hemoglobin 6. Total The norm of hemoglobin in the human body To determine the exact indicator of the amount of hemoglobin, you must first …

Read more

What medications cause overactive bladder?

Pharmacologic agents including oral estrogens, alpha-blockers, sedative-hypnotics, antidepressants, antipsychotics, ACE inhibitors, loop diuretics, nonsteroidal anti-inflammatory drugs, and calcium channel blockers have been implicated to some degree in the onset or exacerbation of urinary incontinence.

Read more

What medications cause panic attacks?

  • Medications With Caffeine.
  • Corticosteroids.
  • ADHD Drugs.
  • Asthma Medication.
  • Thyroid Medicine.
  • Seizure Drugs.
  • Medicine for Parkinson's Disease.

Read more

What medications cause skin disorders?

  • Your skin. Skin problems happen mostly with chemotherapy drugs or biological therapy drugs. Biological therapy drugs called tyrosine kinase inhibitors (TKIs) and epidermal growth factor receptor (EGFR) inhibitors can sometimes cause severe skin rashes.

Read more

What medications cause stiff neck?

  • A doctor may want to prescribe an anti-inflammatory medication or a few days worth of narcotic pain killers. Serious infections, such as meningitis, also can cause a stiff neck. Antibiotic medications for a stiff neck caused by meningitis are vital.

Read more